MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 device code a051104 is being used to capture the reportable event of needle shaft failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used during an esg procedure on (b)(6) 2025.During the procedure, the needle body was misaligned, and the physician could not transfer the suture.The overstitch was removed from patient in an open position.The procedure was completed with a different device.There was no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a051104 is being used to capture the reportable event of needle shaft failure to close.Correction: block h6 device code a1702 is being used to capture the event of anchor exchange failure to pass anchor.
 
Additional Manufacturer Narrative
Block h6: device code a051104 is being used to capture the reportable event of needle shaft failure to close.Correction: block h6 device code a1702 is being used to capture the event of anchor exchange failure to pass anchor.Device evaluation: block h11 the returned overstitch sx endoscopic suture system was analyzed.The device was returned without the anchor exchange.During the visual inspection it was observed that the biopsy valve was detached and broken.During the microscope inspection, the needle body was not found bent.The device was observed in good conditions and that during microscope inspection device worked as expected.However, during the handle actuation it was difficult to retract.It was not possible to perform a functional test because the anchor exchange did not return.Therefore, the reported events of needle shaft failure to align, needle shaft failure to close and anchor exchange failure to pass anchor could not be confirmed.A risk review of the overstitch ess sx was completed and confirmed that the events of needle shaft failure to align, needle shaft failure to close, handle difficult to retract, luer cracked, luer detached/separated and anchor exchange failure to pass anchor were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected for the events of needle shaft failure to align and needle shaft failure to close is "device problem excluded", since the device was observed in good conditions and worked as expected during the microscope inspection.For the events of difficult to retract and the observation that the biopsy valve was detached and broken, the most probable conclusion code for these events is "adverse event related to procedure".Most likely procedural factors as handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device because the adverse event occurred during the procedure and the device had no influence on event.There is not enough evidence to determine whether the event of anchor exchange failure to pass anchor was due to the physician's technique during the procedure or was related to a device malfunction.For this reason, "unable to exclude device problem" is selected as the most probable cause for this event.Without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.
 
Event or Problem Description

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23525827
Report Number3005099803-2025-05897
Device Sequence Number10202826
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public(01)20811955020715(11)240614(17)270531(10)2024060490
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Catalogue NumberESS-G02-SX1
Device Lot Number2024060490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/27/2025
02/25/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/22/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale